DSpace Repository

Multiplicity control in structural equation modeling

Multiplicity control in structural equation modeling

Show full item record

Title: Multiplicity control in structural equation modeling
Author: Cribbie, Robert A.
Abstract: Researchers conducting structural equation modeling analyses rarely, if ever, control for the inflated probability of Type I errors when evaluating the statistical significance of multiple parameters in a model. In this study, the Type I error control, power and true model rates of famsilywise and false discovery rate controlling procedures were compared with rates when no multiplicity control was imposed. The results indicate that Type I error rates become severely inflated with no multiplicity control, but also that familywise error controlling procedures were extremely conservative and had very little power for detecting true relations. False discovery rate controlling procedures provided a compromise between no multiplicity control and strict familywise error control and with large sample sizes provided a high probability of making correct inferences regarding all the parameters in the model.
Sponsor: Social Sciences and Humanities Research Council
Subject: structural equation modeling
type I error
false discovery rate
Type: Article
Rights: https://www.tandfonline.com/doi/abs/10.1080/10705510709336738
URI: http://dx.doi.org/10.1080/10705510709336738
Published: Taylor & Francis
Citation: Cribbie, R. A. (2007). Multiplicity control in structural equation modeling. Structural Equation Modeling: An Interdisciplinary Journal, 14, 98-112. doi: 10.1080/10705510709336738
Date: 2007

Files in this item

Article Level Metrics

This item appears in the following Collection(s)